What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 7, 1:53 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 7, 1:53 PM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
253 PM CDT Thu Jul 7 2022
.SHORT TERM...(Tonight through Friday night)
Issued at 253 PM CDT Thu Jul 7 2022
Main forecast concern is the timing and coverage of thunderstorms,
which will impact the excessive heat. An early morning mcv brought
widespread clouds and rainfall to southwest Indiana and the
Interstate 64 corridor. This mcv is moving east, and the back edge
of the precip was nearing the Wabash Valley as of 1930z.
Elsewhere, isolated storms have developed along a surface boundary
that extended from the Wabash Valley to near kpof.
The forecast for the next 24 hours hinges on mesoscale features,
but the models have been hit or miss with features such as this
mornings mcv. This afternoons convection has a few more hours to
increase. After today's surface-based storms decrease early this
evening, there is some potential for another elevated round of
storms late tonight.
A consensus of the short-range model pops hints that the
Interstate 64 corridor and southwest Indiana will once again be
most likely to receive elevated storms late tonight. The href mean
wind fields indicate a modest southwesterly 850 mb low level jet
will develop overnight. This appears to be in response to a 500 mb
impulse that will track eastward across the mid Mississippi
Valley. Along the nose of the stronger low-level flow, another
round of convection appears likely overnight.
Once again on Friday, convection is likely to develop along
outflow boundaries associated with convective complexes from early
in the morning. The timing appears to be similar to the past few
days, with the outflow boundaries becoming active about mid
afternoon. This scenario would result in little if any difference
in heat indices compared to the past few days. Therefore, the
Excessive Heat Warning will be extended through Friday for the
areas that are currently covered. The thinking is that areas
further north and northeast will again be affected by morning
clouds and showers.
Showers and thunderstorms will be slower to diminish Friday night
as a cold front provides forcing for development through the
night. The href 6-hourly mean qpf maximizes between 00z and 06z on
Friday night over western Kentucky. Given the very high moisture
content and slow movement of the storms, some locally heavy
rainfall is likely. However, a widespread heavy rain seems
unlikely given the lack of a well-defined synoptic scale 500 mb
shortwave. Low stratus and fog may form Friday night in the wake
of locally heavy rainfall. Winds will be light.
.LONG TERM...(Saturday through Thursday)
Issued at 253 PM CDT Thu Jul 7 2022
Models indicate the frontal boundary and most of it's associated
convection will be south of the KY/TN border by Saturday morning.
However, low level moisture will be slower to scatter out. This will
lead to plenty of cloud cover, at least through early afternoon.
With the lingering moisture, isolated convection may still develop
through the day, mainly in western Kentucky. However, tend to
believe the NBM PoPs are likely still too high, and probably will
need to trim those back some with future packages. Have nudged down
temperatures into the low to mid 80s, but wouldn't be surprised if a
few areas struggle to reach 80 if few breaks in the clouds are
realized.
High pressure will build south from the Great Lakes Saturday night
into Sunday. Dry northeasterly flow will funnel lower humidity
(dewpoints in low to mid 60s) into the region. Plenty of sunshine is
expected on Sunday with highs a bit below normal in the mid to upper
80s.
As the surface high moves east, southerly flow develops again on
Monday. This will lead to a rise in temperatures back into the 90s
on Monday and Tuesday. Slight uptick in humidity levels will be
realized on Monday, and more so on Tuesday as moisture pools ahead
of an incoming front.
Models are in good agreement in bringing a cold front into the area
Tuesday into early Wednesday. However, they differ as to how much
precipitation develops along the boundary across our cwa. The GFS
and its ensemble are the most aggressive while ECMWF and Canadian
ensembles aren't overly impressive with areal coverage and overall
QPF. For now feel like the slight PoPs the NBM initialized with is a
good way to go.
Behind the frontal boundary, surface high pressure builds back into
the Great Lakes region later next week. This allows dry northerly
flow to funnel below normal temperatures in the 80s back into our
area.
&&
.AVIATION...
Issued at 1055 AM CDT Thu Jul 7 2022
VFR conditions continue at the taf sites. However, isolated to
scattered thunderstorms are forecast through this evening. IFR
conditions will occur in any storms, but coverage of storms
appears too low to mention in the kpah/kcgi tafs at this time.
The kevv/kowb area is most at risk for storms in the immediate
future, and thunder has been added to those tafs.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Excessive Heat Warning until 7 PM CDT Friday for ILZ080-081-
084>094.
MO...Excessive Heat Warning until 7 PM CDT Friday for MOZ076-086-087-
100-107>112-114.
IN...None.
KY...Excessive Heat Warning until 7 PM CDT Friday for KYZ001>017-
020>022.
&&
SHORT TERM...MY
LONG TERM...SP
AVIATION...MYHazardous weather outlook, Jul 7, 2:26 PM CST, 48 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
326 PM CDT Thu Jul 7 2022
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-082030-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
326 PM CDT Thu Jul 7 2022
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Isolated to scattered thunderstorms will continue through early
this evening. A few storms could briefly reach severe levels,
with isolated damaging wind gusts. Very heavy rainfall and
frequent lightning will accompany the strongest storms.
The Excessive Heat Warning has been extended through Friday for
southeast Missouri, most of western Kentucky, and southern
Illinois south of the Interstate 64 corridor.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Thunderstorms are again in the forecast for Friday and Friday
night. The strongest storms are expected in the afternoon and
evening hours, when a few storms could briefly pulse up to severe
levels. Very heavy rain and frequent lightning will accompany the
strongest storms.
The Excessive Heat Warning has been extended through Friday for
much of the area except southwest Indiana, the Interstate 64
corridor of Illinois, and far northwest Kentucky. Peak heat
indices will again be up to around 110 degrees on Friday.
A few isolated thunderstorms may linger into Saturday, mainly across
western Kentucky. Another chance for thunderstorms returns Tuesday
into Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
MY/SP
In the hours before
Special weather statement, Jul 7, 1:36 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Paducah KY
236 PM CDT Thu Jul 7 2022
INZ085-086-KYZ014-018-072015-
Posey IN-Vanderburgh IN-Henderson KY-Union KY-
236 PM CDT Thu Jul 7 2022
...Strong thunderstorms will impact portions of southwestern
Vanderburgh, southeastern Posey, western Henderson and northeastern
Union Counties through 315 PM CDT...
At 236 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Blairsville to Mount
Vernon to near Uniontown to 6 miles west of Morganfield. Movement was
east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Mount Vernon around 240 PM CDT.
Other locations in the path of these storms include Morganfield,
Breckinridge Center, Corydon and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3798 8762 3781 8763 3772 8762 3764 8773
3768 8806 3778 8798 3787 8800 3805 8793
TIME...MOT...LOC 1936Z 276DEG 17KT 3799 8789 3794 8792 3785 8792 3775
8791 3769 8802
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SMITHSpecial weather statement, Jul 7, 1:45 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
245 PM CDT Thu Jul 7 2022
ILZ088-092-MOZ087-072015-
Alexander IL-Union IL-Cape Girardeau MO-
245 PM CDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of southern Union,
northwestern Alexander and east central Cape Girardeau Counties
through 315 PM CDT...
At 244 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Ware, or 9 miles southeast of Trail Of Tears State
Park, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southern Union,
northwestern Alexander and east central Cape Girardeau Counties,
including the following locations... Mill Creek and East Cape
Girardeau.
This includes Interstate 57 in Illinois near Mile Marker 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3732 8959 3744 8948 3740 8914 3733 8921
3733 8922 3732 8922 3722 8933
TIME...MOT...LOC 1944Z 278DEG 18KT 3734 8940
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SMITHSpecial weather statement, Jul 7, 2:21 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Paducah KY
321 PM CDT Thu Jul 7 2022
MOZ100-072045-
Wayne MO-
321 PM CDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of northeastern Wayne
County through 345 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm over
Buckhorn, or 11 miles east of Sam A. Baker State Park, moving east at
20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Cascade around 335 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3732 9046 3732 9023 3731 9022 3723 9022
3720 9049
TIME...MOT...LOC 2021Z 254DEG 15KT 3732 9034
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SMITHSpecial weather statement, Jul 7, 2:33 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
333 PM CDT Thu Jul 7 2022
ILZ087-091-KYZ010-014-072100-
Gallatin IL-Hardin IL-Crittenden KY-Union KY-
333 PM CDT Thu Jul 7 2022
...Strong thunderstorms will impact portions of northeastern Hardin,
southeastern Gallatin, north central Crittenden and southwestern
Union Counties through 400 PM CDT...
At 332 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Sturgis to 11 miles north
of Marion. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Sturgis around 350 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3762 8787 3741 8798 3750 8823 3770 8813
TIME...MOT...LOC 2032Z 281DEG 19KT 3763 8808 3749 8815
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SMITHLocal storm report, Jul 7, 2:54 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 1 ENE BRECKINRIDGE CENT 37.69N 87.84W
07/07/2022 M42 MPH UNION KY MESONET
MESONET STATION FRNY MORGANFIELD KY 4 E.
&&
K. SMITHSpecial weather statement, Jul 7, 3:10 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Paducah KY
410 PM CDT Thu Jul 7 2022
MOZ086-087-110-111-072130-
Stoddard MO-Bollinger MO-Cape Girardeau MO-Scott MO-
410 PM CDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of central Bollinger,
west central Scott, north central Stoddard and southwestern Cape
Girardeau Counties through 430 PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marble Hill. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Leopold around 420 PM CDT.
Other locations in the path of this storm include Bollinger Mill
State Historic Site and Burfordville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3721 9015 3731 9017 3732 9014 3746 9014
3744 8976 3704 8970
TIME...MOT...LOC 2106Z 266DEG 4KT 3735 8996
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SMITH